Wyoming, 2006

Hail in Wyoming, June 23, 2006

June 23, 2006 · NWS UNR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 23, 1:10 PM MST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 23, 1:10 PM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
210 PM MDT FRI JUN 23 2006

.DISCUSSION...CURRENT SURFACE ANALYSIS SHOWS WEAK LOW PRESSURE OVER
SOUTHEAST MONTANA WITH NUMEROUS BOUNDARIES ACROSS THE AREA...MAINLY
FROM ONGOING CONVECTION OVER THE BLACK HILLS AREA. SATELLITE SHOWS
CUMULUS DEVELOPMENT ALONG A BOUNDARY ACROSS FAR SOUTHERN SOUTH
DAKOTA INTO EASTERN WYOMING...WITH A FEW SMALL CELLS SHOWING UP ON
RADAR.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN
SOUTH DAKOTA INTO EASTERN WYOMING THIS AFTERNOON...AND CONTINUE
THROUGH THE EVENING HOURS. SUFFICIENT SHEAR AND INSTABILITY AROUND
TO SEE SOME OF THESE STORMS BECOME SEVERE. LARGE HAIL AND GUSTY
WINDS LOOK TO BE THE MAIN THREAT FROM THESE STORMS...WITH THE FOCUS
FOR THE SEVERE STORMS MAINLY ACROSS NORTHEAST WYOMING INTO SOUTH
CENTRAL SOUTH DAKOTA.

RESIDUAL FRONTAL BOUNDARY STALLS ACROSS NORTHEAST WYOMING AND
SOUTHWESTERN SOUTH DAKOTA FOR THE WEEKEND...WITH HIGH PRESSURE
BUILDING ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. COULD BE
A FEW THUNDERSTORMS OVER NORTHEAST WYOMING AND THE BLACK HILLS
AREA...OTHERWISE MOSTLY SUNNY AND WARM CONDITIONS WILL PREVAIL
THROUGH THE WEEKEND.

EXTENDED...UPPER LEVEL RIDGE WILL DOMINATE THE WEATHER NEXT WEEK
ACROSS THE NORTHERN PLAINS. UPPER LOW NEAR HUDSON BAY WILL SWING A
DISTURBANCE INTO THE REGION THURSDAY...SO HAVE ADDED SOME POPS.
OTHERWISE GENERALLY DRY AND VERY WARM CONDITIONS WILL CONTINUE.

&&

.AVIATION...A PLETHORA OF OUTFLOW BOUNDARIES AND SOME INSTABILITY
WILL LEAD TO -TSRA OVER PORTIONS OF THE AREA THIS AFTERNOON AND
TONIGHT. MAINLY VFR WEATHER IS EXPECTED.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.

&&
Hazardous weather outlook, Jun 23, 5:59 AM MST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
659 AM MDT FRI JUN 23 2006

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-241300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
659 AM MDT (759 AM CDT) FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST
WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. THE
MAIN THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND WIND
GUSTS OF 60 MPH OR GREATER. AN ISOLATED TORNADO IS ALSO
POSSIBLE ACROSS THE SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA
PLAINS.

A WEAK UPPER LEVEL DISTURBANCE WILL BRING ISOLATED SHOWERS AND
THUNDERSTORMS TO PARTS OF WESTERN SOUTH DAKOTA EARLY THIS MORNING. A
STRONGER UPPER LEVEL DISTURBANCE WILL THEN CROSS THE NORTHERN PLAINS
THIS AFTERNOON AND EVENING...BRINGING MORE WIDESPREAD THUNDERSTORM
ACTIVITY. A WEAK FRONTAL BOUNDARY WILL ALSO CROSS THE AREA THIS
AFTERNOON AND EVENING AND BE THE FOCUS FOR A FEW STRONG TO SEVERE
THUNDERSTORMS. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE
AREA...BUT ARE MORE LIKELY TO DEVELOP ACROSS THE BLACK HILLS AND
SOUTHERN SOUTH DAKOTA...WHERE MORE UNSTABLE AIR WILL BE IN PLACE.
THERE IS A REMOTE CHANCE FOR A WEAK TORNADO TO DEVELOP NEAR THE
FRONTAL BOUNDARY AS IT CROSSES SOUTHWEST AND SOUTH CENTRAL SOUTH
DAKOTA LATE THIS AFTERNOON AND EVENING. THE THREAT FOR SEVERE STORMS
SHOULD END ACROSS THE AREA BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS WEEKEND DURING THE
AFTERNOON AND EVENING HOURS...MAINLY ACROSS THE BLACK HILLS AREA AND
ADJACENT PLAINS. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

The radar

The Rapid City radar (KUDX), 167 km away, was scanning. The volume nearest the first event began at 21:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Weston

When
June 23, 2:30 PM MST
Where
Weston County, 19 mi SW of Upton
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.900, -104.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514308.